Alert archive / Missouri / Severe Thunderstorm Warnings in 2008
Severe Thunderstorm Warning 192, NWS Kansas City, MO
NWS Kansas City, MO issued this severe thunderstorm warning at Jul 2, 2008, 6:25 PM CDT for Clay County, Platte County, Missouri; Wyandotte County, Kansas. It was in force for 35 min. 6 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jul 2, 2008, 6:25 PM CDT (23:25 UTC)
- Expired
- Jul 2, 2008, 7:00 PM CDT
- In force
- 35 min
- Issued by
- NWS Kansas City, MO
- Area
- Storm-based polygon
Counties Wyandotte County, KS, Clay County, MO, Platte County, MO
The radar
The Pleasant Hill radar (KEAX), 47 km from the middle of the area, began a volume at 23:26 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jul 2, 6:25 PM CDT | HAIL 1.25 | 2 N Kansas City, MO | INTERSECTION OF 67TH AND PRAIRIEVIEW |
| Jul 2, 6:27 PM CDT | HAIL 1 | 2 Ne Parkville, MO | QUARTER SIZED HAIL OBSERVED AT THE INTERSECTION OF I-29 AND 64TH ST. |
| Jul 2, 6:37 PM CDT | HAIL 1.75 | Gladstone, MO | A FEW GOLFBALL SIZED HAIL STONES NOTED AT CITY HALL IN GLADSTONE. |
| Jul 2, 6:47 PM CDT | HAIL 1 | 1 W Liberty, MO | |
| Jul 2, 6:49 PM CDT | HAIL 1.5 | Gladstone, MO | |
| Jul 2, 6:55 PM CDT | HAIL 1.75 | Liberty, MO |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 6 storm reports to this severe thunderstorm warning; the first came 0 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Jul 2, 6:16 PM CDT | Severe Thunderstorm Watch | SPC | 6 hr |
The nearest sounding before it
Springfield, MO (KSGF), launched 12:00Z, 11.4 hours before the alert went out and 263 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 737 J/kg
- Mixed-layer CIN
- -163 J/kg
- Mixed-layer LCL
- 1316 m above ground
- 0-6 km bulk shear
- 10 kt
- 0-1 km storm-relative helicity
- 76 m²/s²
- 0-3 km storm-relative helicity
- 145 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.8
The text
As transmitted, in the capitals the NWS used until 2016.
000
WUUS53 KEAX 022325
SVREAX
KSC209-MOC047-165-030000-
/O.NEW.KEAX.SV.W.0192.080702T2325Z-080703T0000Z/
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
625 PM CDT WED JUL 2 2008
THE NATIONAL WEATHER SERVICE IN PLEASANT HILL HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
NORTHEASTERN WYANDOTTE COUNTY IN NORTHEAST KANSAS
CLAY COUNTY IN WEST CENTRAL MISSOURI
SOUTHEASTERN PLATTE COUNTY IN WEST CENTRAL MISSOURI
* UNTIL 700 PM CDT
* AT 621 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL. THIS
STORM WAS LOCATED NEAR PARKVILLE...AND MOVING EAST AT 25 MPH.
* THE SEVERE THUNDERSTORM WILL BE NEAR...
HOUSTON LAKE...RIVERSIDE...LAKE WAUKOMIS AND PLATTE WOODS BY 630 PM
CDT.
NORTHMOOR BY 635 PM CDT.
OAKVIEW...GLADSTONE AND AVONDALE BY 640 PM CDT.
PLEASANT VALLEY AND CLAYCOMO BY 650 PM CDT.
GLENAIRE BY 655 PM CDT.
LIBERTY...7 MILES WEST OF MISSOURI CITY AND 9 MILES SOUTH OF
KEARNEY BY 700 PM CDT.
OTHER LOCATIONS IMPACTED BY THIS SEVERE THUNDERSTORM INCLUDE OAKS...
OAKWOOD PARK...OAKWOOD...RANDOLPH AND BIRMINGHAM.
IF YOU ARE IN THE PATH OF THIS STORM...PREPARE IMMEDIATELY FOR LARGE
HAIL AND DEADLY CLOUD TO GROUND LIGHTNING. PEOPLE OUTSIDE SHOULD MOVE
TO A SHELTER...PREFERABLY INSIDE A STRONG BUILDING AND AWAY FROM
WINDOWS.
LAT...LON 3945 9422 3920 9423 3924 9430 3916 9437
3920 9441 3916 9441 3912 9445 3915 9453
3912 9458 3914 9460 3910 9475 3924 9474
TIME...MOT...LOC 2325Z 252DEG 20KT 3918 9466
$$
BOOKBINDER3 follow-up statements
000
WWUS53 KEAX 022333
SVSEAX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
630 PM CDT WED JUL 2 2008
KSC209-MOC047-165-030000-
/O.CON.KEAX.SV.W.0192.000000T0000Z-080703T0000Z/
WYANDOTTE KS-CLAY MO-PLATTE MO-
630 PM CDT WED JUL 2 2008
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR SOUTHEASTERN
PLATTE...CLAY AND NORTHEASTERN WYANDOTTE COUNTIES UNTIL 700 PM CDT...
AT 625 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM LOCATED ALONG INTERSTATE 29 NEAR
PARKVILLE. THIS STORM CONTINUES TO STRENGTHEN AND HAIL UP TO PING
PONG BALL SIZE OR LARGER IS EXPECTED AS THIS STORM CONTINUES TO MOVE
EAST AT 25 MPH. SEVERAL RECENT REPORTS OF HAIL LARGER THAN QUARTER
SIZE WERE REPORTED IN THE PARKVILLE AREA.
THE SEVERE THUNDERSTORM WILL BE NEAR...
NORTHMOOR BY 635 PM CDT.
GLADSTONE...OAKVIEW AND AVONDALE BY 640 PM CDT.
PLEASANT VALLEY AND CLAYCOMO BY 650 PM CDT.
GLENAIRE BY 655 PM CDT.
LIBERTY AND 7 MILES WEST OF MISSOURI CITY BY 700 PM CDT.
PERSONS IN THE GLADSTONE AREA SHOULD SEEK SAFE SHELTER NOW AS THE
STRONGEST PART OF THIS STORM WILL TRACK OVER YOUR LOCATION IN THE
NEXT 5 TO 10 MINUTES WITH LARGE DESTRUCTIVE HAIL EXPECTED.
IF YOU ARE IN THE PATH OF THIS STORM...PREPARE IMMEDIATELY FOR LARGE
HAIL AND DEADLY CLOUD TO GROUND LIGHTNING. PEOPLE OUTSIDE SHOULD MOVE
TO A SHELTER...PREFERABLY INSIDE A STRONG BUILDING AND AWAY FROM
WINDOWS.
LAT...LON 3945 9422 3922 9423 3924 9430 3916 9437
3920 9441 3916 9441 3912 9445 3915 9453
3912 9458 3914 9460 3911 9470 3923 9470
TIME...MOT...LOC 2330Z 252DEG 20KT 3919 9463
$$
BOOKBINDER000
WWUS53 KEAX 022340
SVSEAX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
639 PM CDT WED JUL 2 2008
KSC209-MOC165-022349-
/O.CAN.KEAX.SV.W.0192.000000T0000Z-080703T0000Z/
WYANDOTTE KS-PLATTE MO-
639 PM CDT WED JUL 2 2008
...THE SEVERE THUNDERSTORM WARNING FOR SOUTHEASTERN PLATTE AND
NORTHEASTERN WYANDOTTE COUNTIES IS CANCELLED...
AT 635 PM CDT...WEATHER SERVICE DOPPLER RADAR INDICATED THAT THE
THUNDERSTORMS WHICH PROMPTED THE WARNING HAVE MOVED INTO CLAY
COUNTY. THEREFORE...THE SEVERE THUNDERSTORM WARNING IS CANCELLED FOR
PLATTE AND WYANDOTTE COUNTIES.
LAT...LON 3945 9422 3922 9423 3924 9430 3916 9437
3920 9441 3916 9441 3915 9453 3916 9461
3925 9462
TIME...MOT...LOC 2339Z 252DEG 20KT 3920 9456
$$
MOC047-030000-
/O.CON.KEAX.SV.W.0192.000000T0000Z-080703T0000Z/
CLAY MO-
639 PM CDT WED JUL 2 2008
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR CLAY COUNTY
UNTIL 700 PM CDT...
AT 635 PM CDT...TRAINED WEATHER SPOTTERS REPORTED LARGE DESTRUCTIVE
HAIL UP TO GOLF BALL SIZE IN GLADSTONE. NATIONAL WEATHER SERVICE
DOPPLER RADAR INDICATED THAT THIS STORM CONTINUES TO STRENGTHEN AND
LARGE DESTRUCTIVE HAIL OF GOLF BALL SIZE OR LARGER WILL BE POSSIBLE
AS THIS STORM TRACKS FROM GLADSTONE TOWARD PLEASANT VALLEY AND
INTERSTATE 35 AT 25 MPH.
THE SEVERE THUNDERSTORM WILL BE NEAR...
PLEASANT VALLEY AND CLAYCOMO BY 650 PM CDT.
GLENAIRE BY 655 PM CDT.
LIBERTY AND 7 MILES WEST OF MISSOURI CITY BY 700 PM CDT.
OTHER LOCATIONS IMPACTED BY THIS SEVERE THUNDERSTORM INCLUDE RANDOLPH
AND BIRMINGHAM.
THIS IS A DANGEROUS STORM. IF YOU ARE IN ITS PATH...PREPARE
IMMEDIATELY FOR LARGE DESTRUCTIVE HAIL CAPABLE OF PRODUCING
SIGNIFICANT DAMAGE INCLUDING BROKEN WINDSHIELDS. PEOPLE OUTSIDE
SHOULD MOVE TO A SHELTER...PREFERABLY INSIDE A STRONG BUILDING AND
AWAY FROM WINDOWS.
LAT...LON 3945 9422 3922 9423 3924 9430 3916 9437
3920 9441 3916 9441 3915 9453 3916 9461
3925 9462
TIME...MOT...LOC 2339Z 252DEG 20KT 3920 9456
$$
BOOKBINDER000
WWUS53 KEAX 030002
SVSEAX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
700 PM CDT WED JUL 2 2008
MOC047-030010-
/O.EXP.KEAX.SV.W.0192.000000T0000Z-080703T0000Z/
CLAY MO-
700 PM CDT WED JUL 2 2008
...THE SEVERE THUNDERSTORM WARNING FOR CLAY COUNTY HAS EXPIRED...
AT 657 PM CDT...WEATHER SERVICE DOPPLER RADAR INDICATED THAT THE
SEVERE THUNDERSTORM THAT PRODUCED LARGE HAIL BETWEEN GLADSTONE AND
LIBERY HAS WEAKENED...AND NO LONGER POSE AN IMMEDIATE THREAT TO LIFE
OR PROPERTY. THEREFORE...THE SEVERE THUNDERSTORM WARNING WILL BE
ALLOWED TO EXPIRE.
OTHER SEVERE THUNDERSTORM WARNINGS REMAIN IN EFFECT FOR NORTHWEST
CLAY COUNTY FOR STORMS THAT WILL TRACK NEAR SMITHVILLE...AS WELL AS
FOR FAR SOUTHERN PORTIONS OF THE COUNTY FOR STORMS THAT WILL TRACK
NEAR DOWNTOWN.
LAT...LON 3945 9422 3922 9423 3924 9430 3916 9437
3920 9441 3916 9441 3915 9453 3916 9461
3925 9462
TIME...MOT...LOC 0000Z 252DEG 20KT 3924 9442
$$
BOOKBINDERWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Kansas City, MO wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 2, 3:02 PM CDT, 3 hours 23 minutes earlier.
Area forecast discussion, Jul 2, 3:02 PM CDT, 3 hours 23 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO 302 PM CDT WED JUL 2 2008 .DISCUSSION... 19Z SURFACE ANALYSIS AND VISIBLE SATELLITE IMAGERY SHOW NO SHORTAGE OF BOUNDARIES ACROSS THE REGION EARLY THIS AFTERNOON. 1.) CONVECTIVE OUTFLOW BOUNDARY WRAPS FROM SEDALIA NW ACROSS THE WESTERN KC METRO 2.) ELEVATED ACCAS BAND EXTENDING FROM TOPEKA-KMCI-CHILLICOTHE 3.) EFFECTIVE SURFACE FRONT FROM XTRM SE NEBRASKA TO DES MOINES 4.) SECONDARY COLD FRONT/MOISTURE AXIS EXTENDING FROM MCV CIRCULATION OVER CENTRAL NEBRASKA ACROSS CENTRAL IOWA. MODEL DATA CAN REALLY BE THROWN OUT AT THIS POINT GIVEN THE VARIETY OF AIRMASSES AND MESOSCALE FEATURES PRESENT OVER THE REGION THIS AFTERNOON. GIVEN THE STABILIZED ENVIRONMENT OVER MUCH OF THE CWA AT THIS HOUR AND NEAR 23C PRESENT AT 850MB...EXPECT THAT BAND OF ACCAS/ELEVATED SHOWERS MOVING INTO THE NW CWA SHOULD REMAIN ELEVATED WITH SHOWERS AND EMBEDDED THUNDER. STILL...WILL CONTINUE TO MONITOR FOR POTENTIAL FOR HIGH-BASED STORMS GIVEN ACTIVITY NEAR PRATT KS. ATTENTION TURNS TO THE NORTH AND NORTHWEST WHERE BOUNDARY LAYER CUMULUS WAS JUST NOW BEGINNING TO POP ALONG THE EFFECTIVE FRONT OVER IOWA. FURTHER NORTH/WEST...DEEP CONVECTION WAS ALREADY ONGOING IN THE VICINITY OF AN MCV OVER CENTRAL NEBRASKA...AND EXPANDING EASTWARD ALONG A SLIGHTLY ELEVATED W-E FRONTAL ZONE/MOISTURE POOL THAT WAS LOCATED WELL BEHIND THE SURFACE FRONT. CURRENT THINKING IS THAT THUNDERSTORMS WILL DEVELOP RAPIDLY ACROSS SE NEB/XTRM NW MO/SRN IA OVER THE NEXT SEVERAL HOURS...AND BEGIN A SOUTHWARD PUSH AS UPSTREAM DRY AIR AND CONVECTIVE COLD POOLS BECOME ESTABLISHED. AIRMASS OVER THE NW AND FAR SW CWA WAS ALREADY MODERATELY UNSTABLE WITH TEMPS IN THE UPPER 80S AND DWPTS NEAR 70...AND EXPECT A SIMILAR RECOVERY ALONG THE WRN FRINGES OF THE OUTFLOW BOUNDARY BY 00Z. SHEAR IS SUFFICIENT FOR MULTI-CELL STORMS...POSSIBLY A SUPERCELL OR TWO...WITH LARGE HAIL THE INITIAL THREAT. GIVEN LOW WET-BULB ZERO HEIGHTS AND VERY STEEP LAPSE RATES...SOME HAIL COULD BE DAMAGING. AN INCREASING WIND THREAT WOULD THEN OCCUR THIS EVENING AS THUNDERSTORMS BEGIN TO ORGANIZE AND COLD POOLS BECOME ESTABLISHED. GIVEN THE BACKED ERLY FLOW ALONG THE OUTFLOW BOUNDARY...CANNOT COMPLETELY RULE OUT AN ISOLATED TORNADO IF ANY ORGANIZED CELL CAN INTERCEPT THIS BOUNDARY. HEAVY RAINFALL PROBABLY REMAINS THE BIGGEST QUESTION OVERNIGHT. A FAIRLY LARGE AREA SAW 1-2 OF RAIN THIS MORNING...WHICH CERTAINLY DOESNT HELP ANY. IF ACTIVITY CONGEALS AND ACCELERATES SOUTHWARD OVERNIGHT...THEN THE THREAT OF WIDESPREAD HEAVY RAINS ARE DIMINISHED. SO WHILE THERES A COLLECTIVE HOPE THAT THIS OCCURS...PRECIPITABLE WATERS > 1.6 AND THE POTENTIAL FOR MULTIPLE ROUNDS OF THUNDERSTORMS WARRANT ISSUANCE OF A FLASH FLOOD WATCH FOR THE SRN HALF OF THE CWA. MOST OF THE INITIAL ACTIVITY SHOULD PUSH SOUTH OF THE REGION BY 12Z...BUT A SECONDARY SHORTWAVE WILL LIKELY REGENERATE PRECIPITATION THURSDAY AND THURSDAY NIGHT. ADDITIONAL RAINFALL AMOUNTS OVER THE SRN CWA COULD AGGRAVATE ANY ONGOING FLOODING ISSUES...SO WILL LIKELY RUN AN FFA THROUGH 12Z FRIDAY GIVEN SREF MEANS. THE 4TH LOOKS GREAT WITH PRECIPITATION SOUTH OF THE AREA AND BELOW NORMAL TEMPERATURES. BOOKBINDER MEDIUM RANGE (SAT-WED)... MEAN UPPER LEVEL RIDGE AXIS WILL SHIFT NORTHEASTWARD BY THE BEGINNING OF THE WEEKEND AS UPPER SHORT WAVE TROUGH SLIDES INTO THE OHIO VALLEY. THIS SHOULD RESULT IN A DRIER...WARMER TREND FOR THE WEEKEND TIMEFRAME AS DEEPER LLVL MOISTURE IS DISPLACED FURTHER SOUTH AND H85 TEMPS CLIMB INTO THE LOWER TO MID 20S C BY THE LATTER PARTS OF THE WEEKEND. HAVE THEREFORE KEPT MAX TEMPS IN THE LOWER 90S BY SUNDAY WITH A DRY FORECAST THROUGH THE MAJORITY OF THE WEEKEND AS H85 THERMAL AXIS NOSES ACROSS THE CENTRAL PLAINS. THE NEXT UPPER LEVEL SHORT WAVE TROUGH WILL MOVE OUT OF THE NORTHERN ROCKIES AND INTO THE UPPER MIDWEST BY THE BEGINNING OF THE WEEK BRINING ANOTHER FRONT INTO THE REGION FOR MONDAY NIGHT INTO TUESDAY MORNING. OPERATIONAL GFS THE MORE AGGRESSIVE BRINING QPF INTO THE CWA DURING THIS TIME FRAME AND HAVE MAINTAINED SLIGHT CHC TO CHC POPS FOR THE TIME BEING UNTIL BETTER CONSISTENCY IS REACHED. HOWEVER...GIVEN RECENT CONVECTIVE TRENDS...WILL LIKELY HAVE TO RAISE POPS IN FUTURE FORECASTS. OTHERWISE...WARMER TEMPS WILL LIKELY PREVAIL BY MIDWEEK AS SHORT WAVE TROUGH SLIDES EAST AND WESTERN US UPPER RIDGE ONCE AGAIN BUILDS INTO THE PLAINS. DEROCHE && .AVIATION... FOR THE 18Z TAFS...OUTFLOW BOUNDARY WHICH FORCED WINDS INTO THE E/SE SHOULD DISSIPATE SHORTLY ALLOWING PREDOMINANT S/SW LOW LEVEL WINDS TO RESUME. NARROW BAND OF SHOWERS WILL MOVE ACROSS THE KC TERMINALS BETWEEN 19 AND 21Z...BUT EFFECTS MINIMAL WITH VFR CONDITIONS PREVAILING. TRUE COLD FRONT AND MORE WIDESPREAD CONVECTION WILL AFFECT THE TERMINALS THIS EVENING WITH HEAVY RAINFALL. LOCALLY MVFR OR EVEN IFR CONDITIONS POSSIBLE WITH THE HEAVIEST CELLS. WINDS WILL SHIFT INTO THE NORTH WITH FRONTAL PASSAGE EARLY THIS EVENING. BOOKBINDER && .EAX WATCHES/WARNINGS/ADVISORIES... MO...NONE. KS...NONE.
Hazardous weather outlook, Jul 2, 1:00 PM CDT, 5 hours 25 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO 100 PM CDT WED JUL 2 2008 KSZ025-057-060-102>105-MOZ001>008-011>017-020>025-028>033-037>040- 043>046-053-054-031100- ATCHISON KS-MIAMI-LINN KS-DONIPHAN-LEAVENWORTH-WYANDOTTE- JOHNSON KS-ATCHISON MO-NODAWAY-WORTH-GENTRY-HARRISON-MERCER- PUTNAM-SCHUYLER-HOLT-ANDREW-DE KALB-DAVIESS-GRUNDY-SULLIVAN-ADAIR- BUCHANAN-CLINTON-CALDWELL-LIVINGSTON-LINN MO-MACON-PLATTE-CLAY- RAY-CARROLL-CHARITON-RANDOLPH-JACKSON-LAFAYETTE-SALINE-HOWARD- CASS-JOHNSON MO-PETTIS-COOPER-BATES-HENRY- 100 PM CDT WED JUL 2 2008 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHWEST...NORTH CENTRAL AND WEST CENTRAL MISSOURI...AS WELL AS EXTREME EASTERN KANSAS. .DAY ONE...THIS AFTERNOON AND TONIGHT. SEVERAL CLUSTERS OF THUNDERSTORMS ONGOING ALONG AND EAST OF A GALLATIN TO MARSHALL TO BOONVILLE LINE WILL REMAIN BELOW SEVERE LIMITS AS THEY MOVE EAST THROUGH THE EARLY AFTERNOON. ELSEWHERE...AT LEAST PARTIAL SUNSHINE WILL HELP DESTABILIZE THE AIRMASS IN THE WAKE OF MORNING RAINFALL...AHEAD OF A COLD FRONT THAT WILL PUSH INTO NORTHERN MISSOURI AND NORTHEAST KANSAS THIS AFTERNOON. THUNDERSTORMS WILL BECOME QUITE NUMEROUS ALONG THIS FRONT AS IT MOVES SOUTH OVER THE COURSE OF THE LATE AFTERNOON AND EVENING HOURS. THE THREAT OF SEVERE WEATHER WILL DEPEND ON HOW QUICKLY TEMPERATURES RECOVER...BUT THERE REMAINS A SLIGHT RISK OF LARGE HAIL AND DAMAGING WINDS. HEAVY RAINFALL ASSOCIATED WITH ANY STORMS COULD LEAD TO LOCALIZED FLOODING... AS WELL AS RENEWED RIVER FLOODING. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY ON THURSDAY...WITH THE COLD FRONT STILL EXPECTED TO BE IN SOUTHERN MISSOURI...THUNDERSTORMS WILL STILL BE POSSIBLE...MAINLY IN AREAS TO THE SOUTH OF THE MISSOURI RIVER. THERE IS A SLIGHT RISK OF SEVERE WEATHER FROM THESE STORMS WITH ISOLATED DAMAGING WINDS AND LARGE HAIL THE MAIN THREATS. HEAVY RAINFALL WILL ALSO CONTINUE TO BE A CONCERN. FOR THE FOURTH OF JULY...THE FOCUS FOR THUNDERSTORMS SHOULD BE SHIFTING TO THE SOUTH. STILL THUNDERSTORMS CAN NOT BE TOTALLY RULED OUT...MAINLY IN AREAS SOUTH OF HIGHWAY 50. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED THIS AFTERNOON IN NORTHEAST KANSAS AND NORTHERN MISSOURI..AND TONIGHT IN AREAS FROM EAST CENTRAL KANSAS INTO CENTRAL MISSOURI. REPORTS OF FLOODING ARE ALSO REQUESTED. BOOKBINDER/PC
In the hours before
Special weather statement, Jul 2, 5:21 PM CDT, 1 hour 4 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO 521 PM CDT WED JUL 2 2008 MOZ023-024-022300- LINN-LIVINGSTON- 521 PM CDT WED JUL 2 2008 ...SIGNIFICANT WEATHER ALERT FOR CENTRAL LIVINGSTON AND SOUTHWESTERN LINN COUNTIES UNTIL 600 PM CDT... AT 516 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM NEAR UTICA...OR NEAR CHILLICOTHE...MOVING EAST AT 19 MPH. NICKEL SIZE HAIL IS EXPECTED WITH THIS STORM. THIS STORM WILL BE NEAR... WHEELING BY 555 PM CDT. MEADVILLE BY 600 PM CDT. PERSONS IN THIS AREA SHOULD REMAIN ALERT FOR POSSIBLE WARNINGS THAT MAY SOON BE REQUIRED FOR THIS DEVELOPING THUNDERSTORM. BOOKBINDER
Local storm report, Jul 2, 5:32 PM CDT, 53 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
532 PM CDT WED JUL 02 2008
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0528 PM HAIL CHILLICOTHE 39.79N 93.55W
07/02/2008 E1.00 INCH LIVINGSTON MO LAW ENFORCEMENT
SHERIFF OFFICE REPORTS HAIL TO THE SIZE OF QUARTERS IN
CHILLICOTHE.
&&
MRDLocal storm report, Jul 2, 5:39 PM CDT, 46 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
539 PM CDT WED JUL 02 2008
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0525 PM HAIL 1 WNW CHILLICOTHE 39.80N 93.57W
07/02/2008 E0.88 INCH LIVINGSTON MO TRAINED SPOTTER
&&
MRDSpecial weather statement, Jul 2, 6:16 PM CDT, 9 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO 616 PM CDT WED JUL 2 2008 KSZ104-MOZ028-029-022345- CLAY-PLATTE-WYANDOTTE- 616 PM CDT WED JUL 2 2008 ...SIGNIFICANT WEATHER ALERT FOR EASTERN WYANDOTTE...SOUTHEASTERN PLATTE AND SOUTHWESTERN CLAY COUNTIES UNTIL 645 PM CDT... AT 611 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM 5 MILES SOUTHWEST OF PARKVILLE...MOVING NORTHEAST AT 25 MPH. NICKEL SIZE HAIL IS EXPECTED WITH THIS STORM. THIS STORM WILL BE NEAR... KANSAS CITY KANSAS BY 620 PM CDT. PARKVILLE...WEATHERBY LAKE AND NORTH KANSAS CITY BY 625 PM CDT. HOUSTON LAKE...LAKE WAUKOMIS...PLATTE WOODS AND RIVERSIDE BY 630 PM CDT. OAKVIEW...GLADSTONE AND AVONDALE BY 635 PM CDT. CLAYCOMO BY 640 PM CDT. THE TOWNS OF BEVERLY HILLS...POMEROY...WOLCOTT...MAYWOOD...MUNCIE... OAKS...OAKWOOD AND OAKWOOD PARK ARE ALSO IN THE PATH OF THIS STORM. PERSONS ACROSS THE NORTHLAND SHOULD REMAIN ALERT FOR A POSSIBLE WARNING AS THIS STORM CONTINUES TO STRENGTHEN. BOOKBINDER
The office that day
Everything else NWS Kansas City, MO issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 2, 7:44 AM CDT | Severe Thunderstorm Warning | EAX | Platte | 37 min |
| Jul 2, 10:34 AM CDT | Areal Flood Advisory | EAX | Caldwell, Clay, Clinton, Ray | 4 hr |
| Jul 2, 3:35 PM CDT | Flash Flood Watch | EAX | Bates, Caldwell, Carroll, Cass, Chariton, Clay and 12 more | 15 hr |
| Jul 2, 5:25 PM CDT | Severe Thunderstorm Warning | EAX | Linn, Livingston | 50 min |
| Jul 2, 6:53 PM CDT | Severe Thunderstorm Warning | EAX | Clay, Platte | 37 min |
| Jul 2, 6:57 PM CDT | Severe Thunderstorm Warning | EAX | Clay, Jackson | 33 min |
Nearby
Severe Thunderstorm Warnings in Missouri, 2008Severe Thunderstorm Warnings in Kansas, 2008Every severe thunderstorm warning in 2008
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.